What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at May 8, 11:59 PM CST, 1 hour 15 minutes earlier.
Area forecast discussion, May 8, 11:59 PM CST, 1 hour 15 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1259 AM CDT Tue May 9 2023
...New AVIATION...
.UPDATE...
Issued at 821 PM CDT Mon May 8 2023
All is quiet in Middle Tennessee at the time of this update. Some
storms have fired to our north in Western Kentucky and those are
progressing southeastward. This is what we'll keep our eye on as
the evening progresses. Looking at the environment in our area,
the 00z OHX sounding shows plenty of energy available thanks to
mid 60 to near 70 degree dew points and steep lapse rates above an
elevated mixing layer. MLCAPE ranges from 2500-3000 J/kg at this
hour which is pretty impressive. Mid level lapse rates are around
7-7.5 C/km. This means some robust storms are definitely not out
of the question this evening, but we are going to have to wait for
the activity in Kentucky to sink into our area as the high res
CAMS do not show any convection developing in our area ahead of
the Kentucky storms arrive.
We do have an NSSL Warn On Forecast sector available tonight. The
runs have shown some potential of severe hail along the TN/KY
border, especially east of I-65. The WoF runs have not been
hitting the damaging wind potential much at all. I think large
hail will be the main threat with the steep lapse rates and the
WoF runs support that. However, a couple instances of damaging
winds cannot be ruled out. The severe threat should decrease as
the overnight hours progress and CAPE decreases.
&&
.SHORT TERM...
(This afternoon through Tuesday Night)
Issued at 139 PM CDT Mon May 8 2023
Earlier showers and thunderstorms this morning have moved out of
the area, and most of the mid state is shower free so far this
afternoon. Satellite showing some breaks in the clouds, allowing
for daytime heating to increase and start to raise temperatures
into the upper 70s to low 80s west. This will allow for the
atmosphere to recharge with a bit more instability before the next
shortwave trough brings in chances for showers and thunderstorms
later this afternoon and evening. Shear is on the weaker side,
however still showing 20 to 30 knots of deep layer shear to go
with the increased instability. So, some storms this evening could
be strong to severe, with damaging wind gusts and even some hail
as the main threats. Areas that received heavy rainfall yesterday
and even early this morning will be at an increased risk for
localized flooding as well.
Lingering showers and storms overnight into the late morning
Tuesday will be mainly confined to the southern and eastern
portions of the mid state, but we will get a little break from
showers and storms Tuesday night into the day Wednesday.
&&
.LONG TERM...
(Wednesday through next Monday)
Issued at 139 PM CDT Mon May 8 2023
Wednesday looks to be the dry day of the forecast with upper
ridging trying to build in with an upper closed low to the
southwest of our area in eastern TX. That upper low will begin to
move northeast through the MS River Valley Thursday, and will be
close enough that mainly diurnal showers and storms could develop
in the western half of the mid state Thursday afternoon. Another
larger upper closed low will move northeast through the Central
Plains Friday, followed by another southern Plains trough into
the weekend, so we're looking at mainly a diurnal threat of
showers and storms during the afternoon and evening hours Thursday
through early next week. Each day does show a bit of instability
during the afternoon, with a typical summertime pattern, but it
will depend on any deep layer shear in terms of chances for strong
to severe storms. With the trough/upper low's so far off to the
west and northwest, shear is lacking attm, but will see how these
systems evolve over this week to iron out any strong to severe
chances during afternoon and evening hours Thursday through early
next week.
&&
.AVIATION...
(06Z TAFS)
Issued at 1259 AM CDT Tue May 9 2023
CKV/BNA/MQY/SRB/CSV...Several admendments probable thru 09/15Z
per fluctuations in actual ceilings/vsbys/wx not adequately
addressed in concise TAF Format. Two hour prevailing/TEMPO
convection period broken out to emphasize best convection
potential impact all terminals. Prevailing light shwrs during two
hour convection period, however rainfall could be moderate at
times. Confidence not high enough to mention prevailing tstms but
did not rule out development in vcnty best convection period.
&&
.PRELIMINARY POINT TEMPS/POPS...
Nashville 84 58 86 63 / 40 0 0 10
Clarksville 83 57 83 61 / 20 0 0 10
Crossville 79 53 79 57 / 50 0 0 0
Columbia 85 58 85 62 / 50 10 10 10
Cookeville 80 55 82 59 / 50 0 0 0
Jamestown 78 52 80 56 / 50 0 0 0
Lawrenceburg 84 58 84 62 / 50 10 10 10
Murfreesboro 84 56 85 61 / 40 0 0 10
Waverly 84 58 84 62 / 30 0 10 10
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
None.
&&
UPDATE.......Reagan
SHORT TERM...Barnwell
LONG TERM....Barnwell
AVIATION.....JB Wright
In the hours before
Special weather statement, May 9, 12:28 AM CST, 46 minutes before
Special Weather Statement
National Weather Service Nashville TN
128 AM CDT Tue May 9 2023
TNZ006-007-090715-
Robertson TN-Montgomery TN-
128 AM CDT Tue May 9 2023
...A strong thunderstorm will impact portions of northeastern
Montgomery and central Robertson Counties through 215 AM CDT...
At 127 AM CDT, Doppler radar was tracking a strong thunderstorm 9
miles southeast of Guthrie, or 10 miles northwest of Springfield,
moving east at 30 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Springfield, White House, Cross Plains, Orlinda, Adams and Cedar
Hill.
This includes Interstate 65 between mile markers 107 and 110.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Brief heavy rainfall is also occurring with this storm and may lead
to localized minor flooding. Do not drive your vehicle through
flooded roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3657 8664 3645 8668 3649 8713 3659 8716
3664 8713 3665 8700
TIME...MOT...LOC 0626Z 273DEG 25KT 3658 8703
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
JB WrightSpecial weather statement, May 9, 12:33 AM CST, 41 minutes before
Special Weather Statement
National Weather Service Nashville TN
133 AM CDT Tue May 9 2023
TNZ008-009-029-090700-
Trousdale TN-Sumner TN-Macon TN-
133 AM CDT Tue May 9 2023
...A strong thunderstorm will impact portions of northeastern Sumner,
southwestern Macon and northwestern Trousdale Counties through 200 AM
CDT...
At 133 AM CDT, Doppler radar was tracking a strong thunderstorm near
Westmoreland, or 13 miles northwest of Lafayette, moving southeast
at 35 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Hartsville and Westmoreland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Brief heavy rainfall is also occurring with this storm and may lead
to localized minor flooding. Do not drive your vehicle through
flooded roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3664 8631 3664 8623 3646 8601 3638 8621
TIME...MOT...LOC 0632Z 331DEG 29KT 3661 8626
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
JB WrightSpecial weather statement, May 9, 12:48 AM CST, 26 minutes before
Special Weather Statement
National Weather Service Nashville TN
148 AM CDT Tue May 9 2023
TNZ009-090730-
Macon TN-
148 AM CDT Tue May 9 2023
...A strong thunderstorm will impact portions of central Macon County
through 230 AM CDT...
At 147 AM CDT, Doppler radar was tracking a strong thunderstorm near
Westmoreland, or 9 miles northwest of Lafayette, moving southeast at
25 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Lafayette.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Brief heavy rainfall is also occurring with this storm and may lead
to localized minor flooding. Do not drive your vehicle through
flooded roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3663 8602 3651 8590 3643 8604 3661 8621
3664 8621
TIME...MOT...LOC 0647Z 317DEG 20KT 3660 8618
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
JB WrightSpecial weather statement, May 9, 1:01 AM CST, 13 minutes before
Special Weather Statement
National Weather Service Nashville TN
201 AM CDT Tue May 9 2023
TNZ008-027>029-090745-
Davidson TN-Wilson TN-Trousdale TN-Sumner TN-
201 AM CDT Tue May 9 2023
...A strong thunderstorm will impact portions of northeastern
Davidson, southern Sumner, northwestern Wilson and southwestern
Trousdale Counties through 245 AM CDT...
At 201 AM CDT, Doppler radar was tracking a strong thunderstorm near
Hendersonville, or 8 miles west of Gallatin, moving southeast at 30
mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Gallatin, Lebanon, Hartsville, Hendersonville, Mount Juliet,
Goodlettsville, White House, Millersville, Lakewood, Belinda City,
Old Hickory, Green Hill, Bledsoe Creek State Park, Dickerson Chapel
Recreation Area and Cottontown.
This includes the following highways...
Interstate 40 between mile markers 226 and 240.
Interstate 65 between mile markers 95 and 103.
Interstate 840 between mile markers 71 and 76.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Brief heavy rainfall is also occurring with this storm and may lead
to localized minor flooding. Do not drive your vehicle through
flooded roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3642 8615 3606 8631 3632 8679 3642 8672
3641 8670 3641 8669 3643 8669 3645 8668
3647 8665 3649 8664
TIME...MOT...LOC 0700Z 292DEG 24KT 3637 8660
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
JB WrightSpecial weather statement, May 9, 1:05 AM CST, 9 minutes before
Special Weather Statement
National Weather Service Nashville TN
205 AM CDT Tue May 9 2023
TNZ056-058-093-090745-
Wayne TN-Lewis TN-Perry TN-
205 AM CDT Tue May 9 2023
...A strong thunderstorm will impact portions of western Lewis, north
central Wayne and southeastern Perry Counties through 245 AM CDT...
At 205 AM CDT, Doppler radar was tracking a strong thunderstorm near
Linden, moving east at 25 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Hohenwald, Linden, Flatwoods and Kimmins.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Brief heavy rainfall is also occurring with this storm and may lead
to localized minor flooding. Do not drive your vehicle through
flooded roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3566 8789 3564 8770 3561 8766 3562 8762
3563 8762 3562 8748 3553 8745 3543 8749
3548 8795
TIME...MOT...LOC 0704Z 275DEG 23KT 3557 8781
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
JB WrightSpecial weather statement, May 9, 1:14 AM CST, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
214 AM CDT Tue May 9 2023
TNZ009-029-030-090745-
Trousdale TN-Macon TN-Smith TN-
214 AM CDT Tue May 9 2023
...A strong thunderstorm will impact portions of northwestern Smith,
southwestern Macon and central Trousdale Counties through 245 AM
CDT...
At 214 AM CDT, Doppler radar was tracking a strong thunderstorm near
Hartsville, moving southeast at 35 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Lafayette, Hartsville, Pleasant Shade and Dixon Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Brief heavy rainfall is also occurring with this storm and may lead
to localized minor flooding. Do not drive your vehicle through
flooded roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3642 8620 3654 8612 3642 8583 3621 8605
TIME...MOT...LOC 0713Z 296DEG 28KT 3644 8613
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
JB Wright